I thank Drs De Ponti & Crema  for their interest and for their valuable comments, which help to clarify some evolving concepts. I would entirely agree that while cisapride can induce atrial tachycardia acting via cardiac 5-HT4 receptors, this is not the main cause of cardiotoxicity which is the delayed repolarization of cardiac muscle as shown by prolongation of the QT interval. As they have pointed out, several recent publications have confirmed that the mechanism responsible is likely to be cisapride's action on the human ether-a-go-go-related gene (HERG) product, the rapidly activating delayed-rectifier K+ current in cardiac muscle. Mutations in this gene have been associated with long QT  and susceptibility to cisapride induced arrthymias . The HERG channel cavity is lined with aromatic residues, a feature which distinguishes it from other K+ channels. This feature appears to render it particularly susceptible to drug interaction . Drs De Ponti and Crema make a very important point that this is not directly related to 5-HT4 receptor agonist properties, as some (tegaserod, mozapride) appear to be free from this effect .
I would also like to thank them for correcting the unintentional description of buspirone as a 5-HT1p receptor agonist. I am further grateful to them for drawing our attention to their recent work, which suggests that the fundal relaxing effect of sumatripan may be mediated via 5-HT1b/d receptors. This is encouraging since there are numerous 5-HT1b/d agonists now in development for the migraine market and they may well be of value to gastroenterologists.